Thunderstorm Wind, Greene
- When
- July 19, 3:35 PM CST to 3:50 PM CST
- Where
- Greene County, Bois D Arc
- Measured
- 55 kt (63 mph)
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.250, -93.517
60 to 65 mph winds caused damage around Bois D Arc. In addition to numerous trees and power poles blown down, roof damage was reported along with dime size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
60 to 65 mph winds caused damage around Bois D Arc. In addition to numerous trees and power poles blown down, roof damage was reported along with dime size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 1:15 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT FRI JUL 19 2002 TIMING THE RAIN CHANCES CONTINUE TO BE THE MAIN FORECAST CHALLENGE OVER THE NEXT 7 DAYS. HEAT INDEX VALUES ALSO A CONCERN THIS WEEKEND. BACK BUILDING CONVECTIVE COMPLEX OVER SOUTH CENTRAL MO DROPPED TORRENTIAL RAIN OVER EASTERN COUNTIES...MAINLY THIS MORNING. THROUGH EARLY AFTERNOON...SCATTERED STORMS CONTINUE TO DEVELOP ON THE NORTH SIDE OF THE AREA OF CONVECTION WITH WEAK BUT PERSISTENT LOW LEVEL MOISTURE INFLOW. OVERALL CONVECTIVE TREND HAS WEAKENED SINCE NOON. PESKY 5H TROUGH OVER THE OH VLY AND SOUTHEAST MO WITH SLIGHTLY COOLER TEMPERATURES ALOFT SHOULD ALLOW CONVECTION TO CONTINUE OVER THE EASTERN HALF OF THE FORECAST AREA THROUGH THE EARLY EVENING. SFC CONVERGENCE WILL ALSO BE ENHANCED BY OUTFLOW BOUNDARIES. WILL MAINTAIN RAIN CHANCES AT 30-40 PERCENT (POP) INTO THE NIGHTTIME HOURS...BUT BASED ON CONVECTIVE TRENDS WILL MAKE EXACT WORDING A LAST SECOND CALL. OVERALL...EXPECT CONVECTION TO SLOWLY DIE OFF WITH DAYTIME HEATING...BUT SOME ISOLATED SHOWERS MAY PERSIST WELL INTO THE NIGHT. PRESENT FORECAST THROUGH THE WEEKEND STILL LOOKS GENERALLY GOOD. MID LEVEL RIDGE BUILDS INTO THE AREA FROM THE CENTRAL PLAINS ON SATURDAY. 700MB TEMPERATURES WARM TO 10-11 DEG C OVER WESTERN COUNTIES TONIGHT AND SATURDAY. WEAK BACKDOOR FRONT TRIES TO WORK ITS WAY INTO NORTHEASTERN MO BEFORE WASHING OUT AND THIS SHOULDT BE MUCH OF A PLAYER. WILL MAINTAIN 30 POP FOR EASTERN COUNTIES WHERE CAP IS WEAKEST. WILL LEAVE SUNDAY DRY WITH MID LEVEL RIDGE FIRMLY IN PLACE OVER THE FORECAST AREA. WITH DEWPOINTS PROGGED TO BE IN THE LOW TO MID 70S AND DAYTIME HIGHS 90 TO 95 (BASED ON A BLEND OF AVN AND ETA MOS)...HEAT INDEX VALUES WILL APPROACH 105...ESPECIALLY IN WESTERN COUNTIES. RIGHT NOW WILL WORD HEAT INDICES OF 100 TO 105 FOR SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE IN THE MID 70S IN JOPLIN AND SE KS COUNTIES...AND HEAT ADVISORY MAY BE NEEDED OVER THE WEEKEND. IN THE EXTENDED...USING THE 00Z AVN AND LATEST AVAILABLE ECMWF AS A GUIDE...COLD FRONT DROPS THROUGH THE REGION MONDAY AS MIDLEVEL NW FLOW REGIME SETS UP. 12Z AVN APPEARS TOO BE TO AGGRESSIVE IN DRIVING THIS FRONT SOUTH. IN EITHER CASE...THE AREA SHOULD GENERALLY BE DRY TUESDAY...WITH RAIN CHANCES RETURNING FOR WED-FRI AS FAIRLY VIGOROUS W-NW MID LEVEL FLOW PATTERN DEVELOPS OVER THE MIDWEST. WILL TRY TO TIME PRECIPITATION BASED ON POSITION OF SFC FRONTS...BUT CONFIDENCE REALLY STARTS TO FALL OFF ON DAY 6 AND 7 (THU-FRI). THE 00Z AVN APPEARS TO BE TOO STRONG IN DIGGING SHORTWAVE INTO THE UPPER MIDWEST BY FRIDAY...BUT GENERAL PATTERN SUPPORTS MENTIONING RAIN CHANCES. .SGF... MO...NONE. KS...NONE. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1038 AM CDT FRI JUL 19 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... FLOODING AND HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS... PRODUCING HAIL UP TO ONE INCH IN DIAMETER...DAMAGING WINDS AROUND 60 MPH. * AREAS AFFECTED AND TIMING... LOCATIONS EAST OF SPRINGFIELD * SPOTTER ACTIVATION OUTLOOK... NOT EXPECTED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. EMERGENCY MANAGEMENT OFFICIALS IN SOUTH CENTRAL MISSOURI NEAR AND SOUTH OF THE FORT LEONARD WOOD AND SALEM AREAS SHOULD CONTINUE TO BE ALERT FOR FLOODING. ONGOING FLOODING WILL LAST INTO THE AFTERNOON HOURS. * DISCUSSION... THE MID LEVEL SYSTEM WHICH PRODUCED SEVERE WEATHER ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THURSDAY WILL CONTINUE TO INFLUENCE THE AREA WEATHER TODAY. THE UPPER LOW OVER SOUTH CENTRAL MISSOURI THIS MORNING IS AIDING IN THE DEVELOPMENT OF THUNDERSTORMS FROM THE FORT LEONARD WOOD AND SALEM AREAS. THIS UPPER LEVEL SYSTEM IS ALSO HELPING MAINTAIN THE PERSISTENT STORMS IN THE HOUSTON... WEST PLAINS...EMINENCE AND ALTON AREAS. FLOODING IS OCCURRING IN THESE AREAS. SEE THE LATEST FLASH FLOOD WARNINGS FOR THE LATEST INFORMATION. * EXTENDED OUTLOOK THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY... HOWEVER SEVERE WEATHER IS NOT EXPECTED. A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO CENTRAL MISSOURI MONDAY AFTERNOON AND EVENING...AND AREA WIDE TUESDAY. AT THIS TIME...SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. THE NEXT UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUL 19 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ...FLOODING AND HEAVY RAINFALL... ...ISOLATED SEVERE THUNDERSTORMS...PRODUCING HAIL UP TO ONE INCH IN DIAMETER...DAMAGING WINDS AROUND 60 MPH... ...HEAT INDEX VALUES AROUND 100... * AREAS AFFECTED AND TIMING... COUNTIES ALONG AND EAST OF A WARSAW TO SPRINGFIELD TO GALENA LINE WILL SEE A CHANCE FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS AND AREAS OF HEAVY RAINFALL. HEAT INDEX VALUES WILL REACH AROUND 100 IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE THIS AFTERNOON. * SPOTTER ACTIVATION OUTLOOK... NOT EXPECTED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE ISOLATED SEVERE THUNDERSTORM THREAT IN THEIR AREA. * DISCUSSION... THE MID LEVEL SYSTEM WHICH PRODUCED SEVERE WEATHER ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THURSDAY WILL CONTINUE TO INFLUENCE THE AREA WEATHER TODAY. THE UPPER LOW OVER SOUTH CENTRAL MISSOURI THIS MORNING IS AIDING IN THE DEVELOPMENT OF THUNDERSTORMS FROM THE LAKE OF THE OZARKS SOUTH TO NEAR WEST PLAINS. OUTFLOW BOUNDARIES FROM THESE STORMS WILL CAUSE FURTHER DEVELOPMENT OF ADDITIONAL STORMS LATER THIS AFTERNOON. * EXTENDED OUTLOOK THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY... HOWEVER SEVERE WEATHER IS NOT EXPECTED. A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND EVENING. DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT FRI JUL 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM SEYMOUR MO .75 INCH HAIL
07/19/02 WEBSTER REPORTED BY PUBLIC.
0248 PM FORDLAND MO .88 INCH HAIL
07/19/02 WEBSTER REPORTED BY PUBLIC.The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306690.